Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 9, NWS Cheyenne, WY

April 26, 2019Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 26, 2019, 6:35 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2019, 6:35 PM MDT (00:35 UTC)
Expired
Apr 26, 2019, 7:15 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS55 KCYS 270035
SVRCYS
WYC001-007-270115-
/O.NEW.KCYS.SV.W.0009.190427T0035Z-190427T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
635 PM MDT FRI APR 26 2019

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  East central Carbon County in south central Wyoming...
  Southwestern Albany County in southeastern Wyoming...

* Until 715 PM MDT.

* At 634 PM MDT, a severe thunderstorm was located near Elk Mountain,
  or 45 miles east of Rawlins, moving southeast at 50 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Saratoga, Medicine Bow, Rock River, Elk Mountain, Bosler, Brooklyn
  Lake, Sugar Loaf Campground, Brooklyn Lake Campground, Libby Creek
  Campground, Bow River Campground, Deep Creek Campground,
  Centennial, Lincoln Park Campground, Nash Fork Campground, North
  Fork Campground and Arlington.

This includes Interstate 80 in Wyoming between mile markers 254 and
303.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4144 10684 4195 10624 4165 10552 4123 10583
TIME...MOT...LOC 0034Z 294DEG 44KT 4168 10635 

HAIL...<.75IN
WIND...70MPH
 
$$

Brothers
2 follow-up statements
947 
WWUS55 KCYS 270055
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
655 PM MDT FRI APR 26 2019

WYC001-007-270115-
/O.CON.KCYS.SV.W.0009.000000T0000Z-190427T0115Z/
Carbon WY-Albany WY-
655 PM MDT FRI APR 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL CARBON AND SOUTHWESTERN ALBANY COUNTIES...

At 655 PM MDT, a severe thunderstorm was located 9 miles east of
Arlington, or 29 miles northwest of Laramie, moving southeast at 50
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Medicine Bow, Rock River, Bosler, Brooklyn Lake, Sugar Loaf
Campground, Brooklyn Lake Campground, Libby Creek Campground, Bow
River Campground, Deep Creek Campground, Centennial, Lincoln Park
Campground, Nash Fork Campground, North Fork Campground and
Arlington.

This includes Interstate 80 in Wyoming between mile markers 261 and
303.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4139 10660 4194 10621 4165 10552 4123 10583
TIME...MOT...LOC 0055Z 294DEG 44KT 4157 10604 

HAIL...<.75IN
WIND...60MPH
 
$$

Brothers
409 
WWUS55 KCYS 270110
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
710 PM MDT FRI APR 26 2019

WYC001-007-270119-
/O.EXP.KCYS.SV.W.0009.000000T0000Z-190427T0115Z/
Carbon WY-Albany WY-
710 PM MDT FRI APR 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARBON AND
SOUTHWESTERN ALBANY COUNTIES WILL EXPIRE AT 715 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds up to 50 MPH are still possible with this thunderstorm.

LAT...LON 4139 10660 4194 10621 4165 10552 4123 10583
TIME...MOT...LOC 0109Z 294DEG 44KT 4151 10585 

$$

Brothers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 26, 3:56 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
356 PM MDT Fri Apr 26 2019

.SHORT TERM...(This evening through Saturday)
Issued at 319 PM MDT Fri Apr 26 2019

Immediate focus is centered on the ongoing scattered strong to
severe thunderstorms across the High Plains of Wyoming and the
Panhandle of Nebraska this afternoon. Several wind reports of
60 to 80 mph have already been reported per law enforcement and
emergency managers in Wyoming.

LAPS and RAP analyzed 750-1000 J/kg SBCAPE in area of increasing
upper level diffluence ahead of a H5 shortwave trough plus
inverted-V soundings aiding in increased downdraft wind momentum
transfer and steep low-level lapse rates supporting marginally
severe to severe thunderstorms this afternoon. These conditions
remain in place across the Panhandle of Nebraska as well and
localized high wind in and near the storms will remain possible
this afternoon and early evening. Several rounds of rain showers
and thunderstorms are expected as the deeper synoptic lift arrives
late this afternoon and evening hours. The first round of storms
may convectively hinder future rounds strength given over turning
and lower instability wake zones. However, a local marginally severe
weather hazard (wind) will continue through 9-10pm this evening
before instability decreases and the shortwave trough vorticity
maxima shifts east.

On top of the storm hazard, a marginal high wind event is also
underway across wind prone areas near Bordeaux and Arlington. Wind
gusts have reached upwards of 50 to 55 mph early this afternoon.
Elevated winds will persist overnight and into Saturday with some
blow off risk along I-80 and I-25 in the wind prone locations.
Caution is urged for light, high profile vehicles traveling these
corridors over the next 24 hours.

.LONG TERM...(Sunday night through Thursday)
Issued at 211 AM MDT Fri Apr 26 2019

Sunday night/Monday...As a progressive shortwave trough aloft moves
eastward across the Dakotas, a strong cold front will sweep across
our counties, ushering in much cooler air for Monday with high
temperatures only in the 40s. Moist upslope will produce plenty of
cloud cover with a chance of mainly snow showers Monday afternoon
along the Colorado state line.

Tuesday...Another shortwave trough aloft will sweep across northern
Colorado, spreading scattered to numerous showers, and isolated
thunderstorms, across our counties. Temperatures will remain quite
cool with abundant cloud cover and precipitation.

Wednesday...A secondary shortwave trough aloft will move across
northern Wyoming spreading scattered showers across our counties,
though with low level downslope winds limiting shower coverage to
the lee of the I-25 corridor and southern Laramie Range.

Thursday...Temperatures will slowly warm with less cloud cover and
warming mid level temperatures. A few showers may persist in the
cyclonic flow aloft, though most locations will remain dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1142 AM MDT Fri Apr 26 2019

A strong area of low pressure and cold front will move from
northwest to southeast this afternoon moving across the area.
Thunderstorms will be likely along with gusty winds through the
remainder of the taf period. Added mention of showers or storms
to all terminals based on the latest hi-res guidance. Expect a
line of storms with gusty winds to move through between 21 and
0200z. Low freezing levels will likely lead to hail generation and
icing conditions in and around thunderstorms/showers. Expect
gusty winds upwards of 40kts with storms this afternoon and cloud
tops near FL350 with the strongest storms. Aviators use caution
in and around thunderstorms and terrain as gusty and erratic winds
are expected.

&&

.FIRE WEATHER...
Issued at 319 PM MDT Fri Apr 26 2019

Elevated fire weather concerns will occur Saturday as dry and warm
conditions occur across the region. Minimum relative humidity values
will drop into the teens and 20s across much of Wyoming. Boundary layer
winds will increase upwards of 20 to 25 mph at times as well. Grass fires
could spread quickly if one was to ignite. Fire weather concerns will
persist on Sunday with dry and windy conditions. While critical values
are next expected, elevated fire weather conditions will be in place.
More precipitation, cooler conditions, and more precipitation is expected
into early to mid next week with limited to no fire weather concerns
at this time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...JSA
LONG TERM...RUBIN
AVIATION...AL
FIRE WEATHER...JSA
Hazardous weather outlook, Apr 26, 4:05 AM MDT, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
405 AM MDT Fri Apr 26 2019

NEZ002-003-095-096-WYZ101>119-271015-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
405 AM MDT Fri Apr 26 2019

This hazardous weather outlook is for the northwestern
Nebraska panhandle and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will develop by mid to late afternoon
and rapidly push east across southeast Wyoming and into western
Nebraska. Some of these thunderstorms may contain very strong wind
gusts over 55 to 65 mph into this evening. Very windy conditions
are expected through midnight tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Another round of thunderstorms are possible on Sunday before a
strong cold front pushes across the area late Sunday and Sunday
night. Some snowfall is possible Monday and Tuesday across
southeast Wyoming.

.Spotter information statement...

Spotters are urged to report sudden strong wind gusts to the
National Weather Service.

NEZ019>021-054-055-271015-
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
405 AM MDT Fri Apr 26 2019

This hazardous weather outlook is for the southwestern Nebraska
panhandle.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will develop by late afternoon and
rapidly push east into western Nebraska. Some of these
thunderstorms may contain gusty winds and small hail. Very windy
conditions with northwest winds gusting between 40 to 50 mph are
expected through midnight tonight and early Saturday morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Another round of thunderstorms are possible on Sunday before a
strong cold front pushes across the area late Sunday and Sunday
night.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Special weather statement, Apr 26, 5:29 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
529 PM MDT FRI APR 26 2019

WYZ116>118-270000-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
529 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
600 PM MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm over
Warren AFB, or near Cheyenne, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cheyenne, South Greeley, Federal, Crystal Lake Reservoir, Crystal
Lake Campground, Granite Springs Reservoir, Ranchettes, Granite
Springs Campground, Warren AFB, Frontier Park, North Cheyenne, Warren
Af Base, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 21.
 Interstate 80 in Wyoming between mile markers 338 and 377.

LAT...LON 4100 10526 4128 10527 4131 10453 4100 10452
TIME...MOT...LOC 2328Z 266DEG 31KT 4112 10489

Brothers
Special weather statement, Apr 26, 5:36 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
536 PM MDT FRI APR 26 2019

WYZ104-105-109-110-270000-
Shirley Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
536 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
600 PM MDT...

At 535 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles north of Independence Rock to 10 miles
northeast of Creston Junction. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Rawlins, Hanna, Sinclair, Seminoe Campground, Shirley Basin, Seminoe
Dam and Separation Lake.

This includes Interstate 80 in Wyoming between mile markers 200 and
239, and between mile markers 246 and 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4243 10718 4243 10617 4241 10611 4173 10640
      4175 10750 4188 10751
TIME...MOT...LOC 2335Z 266DEG 45KT 4269 10704 4182 10756

Mokry
Local storm report, Apr 26, 5:55 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     14 WSW CHEYENNE         41.07N 105.04W
04/26/2019  M57 MPH          LARAMIE            WY   MESONET

            UPR MESONET STATION EMKAYW.

&&

BROTHERS
Special weather statement, Apr 26, 5:59 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
559 PM MDT FRI APR 26 2019

WYZ116>119-270030-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
559 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR LARAMIE COUNTY UNTIL 630 PM
MDT...

At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hillsdale, or 17 miles east of Cheyenne, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cheyenne, Pine Bluffs, Burns, South Greeley, Hillsdale, Federal,
Crystal Lake Reservoir, Crystal Lake Campground, Granite Springs
Reservoir, Ranchettes, Granite Springs Campground, Warren AFB,
Frontier Park, North Cheyenne, Whitaker, Horse Creek, Warren Af Base,
Carpenter, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 31.
 Interstate 80 in Wyoming between mile markers 338 and 402.

LAT...LON 4100 10527 4144 10527 4144 10456 4127 10406
      4100 10406
TIME...MOT...LOC 2359Z 268DEG 31KT 4114 10445

Brothers
Special weather statement, Apr 26, 6:07 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
607 PM MDT FRI APR 26 2019

WYZ104-105-109>114-270030-
Shirley Basin WY-Sierra Madre Range WY-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
Southwest Carbon County WY-Snowy Range WY-
607 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 630
PM MDT...

At 607 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Medicine Bow to Jack Creek
Campground to near Baggs. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Rawlins, Saratoga, Hanna, Baggs, Sinclair, Elk Mountain, Dixon,
Battle Mountain, Shirley Basin, Jack Creek Campground, Teton
Reservoir, Savery, Lost Creek Campground, Little Sandstone Creek
Campground, Battle Creek Campground and Slater.

This includes Interstate 80 in Wyoming between mile markers 214 and
260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4122 10792 4134 10768 4241 10661 4239 10610
      4172 10634 4119 10703 4100 10720 4100 10761
      4101 10792
TIME...MOT...LOC 0007Z 286DEG 37KT 4196 10637 4129 10711 4100 10769

Mokry
Special weather statement, Apr 26, 6:30 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
630 PM MDT FRI APR 26 2019

WYZ111-112-270100-
Sierra Madre Range WY-Southwest Carbon County WY-
630 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARBON COUNTY UNTIL
700 PM MDT...

At 629 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Dad, or 36 miles southeast of Wamsutter, moving
east at 45 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Baggs, Dixon, Battle Creek Campground, Savery and Little Sandstone
Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4105 10791 4130 10771 4120 10708 4101 10717
      4101 10792
TIME...MOT...LOC 0029Z 286DEG 37KT 4120 10765

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:07 PM MDTSpecial Weather StatementCYSCarbon23 min
Apr 26, 6:30 PM MDTSpecial Weather StatementCYS30 min
Apr 26, 6:36 PM MDTSevere Thunderstorm WarningCYSCarbon24 min
Apr 26, 7:14 PM MDTSpecial Weather StatementCYSAlbany, Platte31 min
Apr 26, 8:21 PM MDTSpecial Weather StatementCYSLaramie24 min
Apr 27, 2:31 PM MDTWinter Storm WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more37 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.